Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Red rash on waistline, itchy. Spread to stomach, sides, knees. Tried Prednisone. What do I do?

I have a red blotchy rash that began on my waist line about a month ago. It spread across my belly down to hip bones. It has spread up my sides just below my underarms. Tried prescription steroid cream for 1 1/2 weeks no change. Saw my PCP and went on Prednosone (splg). Rash went away for a week and has returned. Now behind my knees. Does not really itch , but does a little. What do I need to do?
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  1087
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
Dear BushBear,
Hello and welcome to HCM.
You are suffering from fungal infection of the area known as Tinea cruris and Tinea corporis. Steroids are not at all the anywhere anytime part of treatment of this condition so immediately stop it otherwise your infection may get spread all over body. This condition is known as Tinea incognito ( you get initial benefit when you use steroids but then it flares up).
The best treatment is oral and topical treatment of antifungals with advice of your doctor which will improve the condition dramatically.
Other than that you should also understand that to prevent recurrent infection you must take daily bath with soap, maintain proper hygiene, wear cotton clothes, change your undergarments two times a day, maintain a dry environment to prevent growth of fungus.
With best health wishes,
Dr Sanjay Kumar Kanodia
Answered: Thu, 4 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor